Alert archive / Mississippi / Special Weather Statements in 2013
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Aug 6, 2013, 3:39 PM CDT for Lowndes County, Mississippi. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2013, 3:39 PM CDT (20:39 UTC)
- Expired
- Aug 6, 2013, 4:40 PM CDT
- In force
- 61 min
- Issued by
- NWS Jackson, MS
County Lowndes County, MS
The radar
The Columbus AFB radar (KGWX), 52 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1919 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 671 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
695
WWUS84 KJAN 062039
SPSJAN
MSZ031-039-062140-
NOXUBEE MS-LOWNDES MS-
339 PM CDT TUE AUG 6 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
339 PM CDT TUE AUG 6 2013
...CLUSTERS OF STRONG THUNDERSTORMS DRIFTING SOUTHEAST ACROS THE
GOLDEN TRIANGLE REGION...
LOOSELY ORGANIZED CLUSTSER OF STRONG THUNDERSTORMS CAPABLE OF
PRODUCING VERY HEAVY RAIN AND GUSTY WINDS UP TO 50 MPH WERE LOCATED
FROM 9 MILES NORTHWEST OF CALEDONIA TO 4 MILES NORTHEAST OF
COOKSVILLE AT 338 PM CDT...GENERALLY MOVING SOUTHEAST AT 20 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS EXPECTED WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN EASTERN LOWNDES AND NORTHEASTERN NOXUBEE COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.
LAT...LON 3296 8834 3296 8835 3298 8839 3367 8847
3367 8843 3370 8840 3369 8837 3375 8832
3375 8825 3368 8825
TIME...MOT...LOC 2038Z 307DEG 18KT 3379 8840 3302 8831
$$
BYBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 6, 10:00 AM CDT, 5 hours 39 minutes earlier.
Area forecast discussion, Aug 6, 10:00 AM CDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1000 AM CDT TUE AUG 6 2013
.UPDATE...LATEST REGIONAL SATELLITE IMAGERY AS WELL AS AREA RADARS SHOWED
A MCC OVER NORTHEAST ARKANSAS AND WESTERN TENNESSEE...WHICH WAS
PUSHING SOUTHEAST NEAR A SURFACE BOUNDARY. LOCALLY ISOLATED SHOWERS
AND THUNDERSTORMS WAS OVER NORTHEAST MISSISSIPPI WHICH EXTENDED INTO OUR
NORTHEAST COUNTIES. OTHERWISE THE MEAN RIDGE AXIS CONTINUED ITS GRIP
ACROSS THE REGION. LZK AND SHV SOUNDINGS SHOWED BETTER LOW LEVEL
WARMING OR CAPPING WITH THE MEAN UPPER RIDGE. LOCAL AND NATIONAL WRF
MODELS SHOWED THAT THE NORTH AND EAST WILL HAVE THE BEST CHANCE OF
RAIN...WHILE THE WEST AND SOUTHWEST WILL HAVE THE LEAST CHANCE OF
RAIN. WILL CONTINUE THE CURRENT HEAT ADVISORY AREA ACROSS MOST OF
THE WEST. CURRENT POPS LOOK TO BE ON TRACK WITH THE BEST POPS ACROSS
THE NORTH AND EAST. A STRONG STORM OR TWO WITH MAINLY GUSTY WINDS
CAN NOT BE RULED OUT ACROSS THE EAST FOR THIS AFTERNOON. CURRENT
HIGHS FROM THE LOWER 90S EAST TO THE MID AND UPPER 90S WEST STILL
LOOKS GOOD WITH HEAT INDICES FROM NEAR 100 DEGREES EAST TO AROUND
105 DEGREES WEST./17/
./PREVIOUS DISCUSSION...451 AM CDT TUE AUG 6 2013
.DISCUSSION...
TODAY THROUGH WEDNESDAY NIGHT...
MAIN CONCERN OVER NEXT TWO DAYS WILL BE THE HEAT ACROSS CENTRAL AND
WESTERN LOCATIONS AS HEAT INDICES REACH 103-108F AND SOME STRONG
STORM POTENTIAL IN THE EAST DURING EACH AFTERNOON.
LATEST REGIONAL WATER VAPOR SATELLITE AND RADAR THIS MORNING SHOWS A
DECAYING SHOWER COMPLEX OVER N MS WITH A MORE ROBUST MCS NOTED OVER
SRN MO. THE MCS OVER MO WILL STAY NORTH OF THE ARKLAMISS IN
ASSOCIATION WITH MORE POTENT TROUGHING THERE BUT CONTINUED SUBTLE
S/WV TROUGHING IN NW FLOW AROUND THE NE PERIPHERY OF THE H7-H3 RIDGE
WILL TRICKLE ACROSS NE MS THIS AFTN. LIKE YESTERDAY, THIS EXTRA LIFT
IN CONJUNCTION WITH SUPPORTIVE INSTABILITY WILL SUPPORT SHOWERS AND
STORMS ONCE AGAIN. FEEL OVERALL COVERAGE WILL BE A LITTLE LOWER THAN
YESTERDAY AS A WHOLE AND GENERALLY CONFINED EAST I-55. SOME STORMS
COULD AGAIN BE STRONG WITH 40-50 MPH GUSTS AND HEAVY DOWNPOURS WITH
PWATS STILL QUITE ELEVATED NEAR 2" PER LATEST 00Z KJAN SOUNDING. IT
IS ALSO NOT IMPOSSIBLE FOR SOME STORMS TO BECOME BRIEFLY SEVERE WITH
SOME INDICATIONS OF VERTICAL TOTALS IN NE MS APPROACHING 27-28C AND
OUTFLOW MERGERS. HOWEVER, THIS RISK WILL BE HIGHLY ISOLATED AND WILL
NOT SPECIFICALLY MENTION IT IN HWO/GRAPHICS AND WILL MAINTAIN THE
STRONG STORM WORDING. ACTIVITY WILL WANE THROUGH THE EVENING AS WE
SLOWLY COOL OVRNGT.
THE OTHER MAIN STORY IS THE HEAT FOR TODAY AND ESPECIALLY TOMORROW.
THE HEAT ADVISORY HAS BEEN EXTENDED THROUGH AT LEAST WEDNESDAY
EVENING AND COULD BE EXTENDED INTO THURSDAY. CENTRAL AND WESTERN
AREAS WILL BE UNDER GREATER INFLUENCE OF SUPPRESSIVE RIDGING AND SEE
LESS CLOUDS/RAIN. TEMPERATURES WILL CLIMB INTO THE MID TO UPPER 90S
TODAY AND WITH HIGH RELATIVE HUMIDITY...HEAT INDICES WILL REACH THE
103-107F REALM THIS AFTN FOR A PERIOD OF 2-3 HOURS. IN ADDITION...
MOST AREAS WILL STRUGGLE TO FALL BELOW 75F OVRNGT INTO WED MRNG,
CONTINUING THE HEAT STRESS.
FOR WEDNESDAY...SLIGHTLY HOTTER TEMPERATURES ARE EXPECTED AS SOME
LOCATIONS IN FAR WESTERN ZONES WILL APPROACH THE 100F MARK AS THE
RIDGE STRENGTHENS OVER TX/LA. HEAT INDICES WILL RANGE FROM THE
104-108F REALM FOR 2-4 HOURS FOR AREAS HIGHLIGHTED IN THE HEAT
ADVISORY. DON'T FEEL THAT AREAS IN S MS WILL REACH CRITERIA WITH
SLIGHTLY LOWER TEMP/DEW POINT COMBOS. SHOWERS/STORMS WILL BE PUSHED
A BIT MORE EAST WITH LOWER RAIN CHANCES ACROSS GOOD PORTION OF THE
REGION. A FEW PULSE STORMS AGAIN COULD BE STRONG GIVEN ROBUST
SURFACE HEATING. THIS ACTIVITY TOO, WILL DIMINISH WED EVENING.
FOR FORECAST ELEMENTS...MAV POPS WERE BUMPED UP 5-10% IN EAST AREAS
AND DECREASED ABOUT THE SAME IN FAR WESTERN SPOTS. MAV TEMPS WERE
FAVORED OVER COOLER MET AND IN LINE WITH EC MOS VALUES. /ALLEN/
THURSDAY THROUGH MONDAY...
THE HOT SUBTROPICAL RIDGE WILL BE THE PRIMARY INFLUENCE ON ARKLAMISS
WEATHER FOR THE REMAINDER OF THE WEEK AND INTO THE WEEKEND. IT IS
POSSIBLE THAT HEAT ADVISORY CRITERIA WILL CONTINUE TO BE MET THURSDAY
AS THE GFS/ECMWF INDICATE ONLY VERY SLIGHT WEAKENING/COOLING AND
CONVECTION IS EXPECTED TO BE LIMITED --- WILL THUS CONTINUE TO
MENTION HEAT STRESS AND THE POSSIBILITY FOR MORE HEAT ADVISORIES IN
THE HWO/GRAPHICS FOR THE REMAINDER OF THE WEEK.
GLOBAL MODELS CONTINUE TO SHOW THAT THE RIDGE WILL BECOME MORE
SUPPRESSED GOING INTO EARLY NEXT WEEK AS THE OVERALL PATTERN
AMPLIFIES...WITH RIDGING EXPECTED OVER THE WESTERN/CENTRAL CONUS
AND TROUGHING OVER THE EAST. THE ECMWF SHOWS GREATER AMPLIFICATION
AND LOWER HEIGHTS OVER THE ARKLAMISS THAN THE GFS/GEFS. IF THIS
HAPPENS THEN GREATER CHANCES FOR THUNDERSTORMS AND SLIGHTLY COOLER
TEMPERATURES MIGHT BE EXPECTED EARLY NEXT WEEK...BUT GIVEN THE
STRENGTH OF THE RIDGE CURRENTLY IN PLACE...SUCH BREAK DOWN IN THE
RIDGE IS FAR FROM CERTAIN.
CONCERNING CONVECTIVE POTENTIAL: EXPECT GREATER COVERAGE OF MAINLY
DIURNAL SHOWER/TSTM ACTIVITY TO CONTINUE TO BE OVER NORTHERN AND
EASTERN PORTIONS OF THE ARKLAMISS FOR LATE WEEK AND INTO THE WEEKEND.
AN UPPER LEVEL TROUGH IS STILL EXPECTED TO MOVE WESTWARD ACROSS THE
NORTHERN GULF AND THIS COULD HELP TO ENHANCE CONVECTIVE COVERAGE OVER
SOUTHERN PORTIONS OF THE ARKLAMISS THIS WEEKEND. AS PREVIOUSLY
MENTIONED...CONVECTIVE COVERAGE MAY ALSO INCREASE IF THE RIDGE
BEGINS TO BREAK DOWN AND ALLOWS THE WESTERLIES TO SHIFT FARTHER
SOUTH INTO THE REGION. /EC/
&&
.AVIATION...VFR CONDITIONS ONGOING THIS MORNING AND EXPECTED TO
CONTINUE. ANOTHER AFTERNOON OF SHRA/TSRA EXPECTED MAINLY EAST OF
I-55. THIS WILL BRING BRIEF MVFR TO IFR VIS TO SITES THAT SEE A
STORM. THESE STORMS WILL DIMINISH THROUGH THE EVENING. SOME LIGHT
PATCHY FOG MAY AGAIN BE POSSIBLE BUT SIGNIFICANT RESTRICTIONS TO
CEILINGS OR VIS NOT EXPECTED. /28/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 96 75 98 76 / 36 10 17 8
MERIDIAN 92 73 96 74 / 53 18 38 17
VICKSBURG 97 75 98 74 / 17 10 12 7
HATTIESBURG 96 76 98 76 / 47 16 35 9
NATCHEZ 95 75 95 74 / 13 10 12 7
GREENVILLE 97 75 99 76 / 29 10 11 7
GREENWOOD 95 75 99 74 / 48 12 14 10
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR MSZ018-019-025-
034>036-040>043-047>049-053.
LA...HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR LAZ007>009-015-016-
023>025.
AR...HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR ARZ074-075.
&&
17/28/ALLEN/EC/Hazardous weather outlook, Aug 6, 3:12 PM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 312 PM CDT TUE AUG 6 2013 LAZ026-MSZ026>033-037>039-044>046-050>052-054>066-072>074-072015- CONCORDIA-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT- NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 312 PM CDT TUE AUG 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST MISSISSIPPI AND PORTIONS OF SOUTH MISSISSIPPI AND NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND WEDNESDAY STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND AGAIN ON WEDNESDAY AFTERNOON MAINLY ALONG AND EAST I-55 IN CENTRAL AND EASTERN MISSISSIPPI. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS OF 40 TO 50 MPH AS WELL AS SOME SMALL HAIL. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY DOWNPOURS CAN BE ANTICIPATED WITH STRONG STORMS. STORMS WILL DIMINISH BY EARLY EVENING. IN ADDITION TO THE STORMS...HEAT INDEX VALUES WILL CLIMB INTO THE 98-104 DEGREE RANGE FOR SEVERAL HOURS THIS AFTERNOON AND WEDNESDAY AFTERNOON FOR AREAS OUTSIDE OF RAIN IMPACTED AREAS RESULTING IN ELEVATED LEVELS OF HEAT STRESS. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY HEAT STRESS WILL CONTINUE TO BE ELEVATED AND IT IS POSSIBLE THAT A HEAT ADVISORY MAY BE NECESSARY THROUGH THURSDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED THROUGH NEXT MONDAY. ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025-034>036- 040>043-047>049-053-072015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE- WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-MADISON MS- WARREN-HINDS-RANKIN-CLAIBORNE- 312 PM CDT TUE AUG 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST MISSISSIPPI... PORTIONS OF NORTHEAST LOUISIANA AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND WEDNESDAY A HEAT ADVISORY IS IN EFFECT FOR THE CONTINUATION OF VERY HOT AND HUMID CONDITIONS AND HIGH LEVELS OF HEAT STRESS. AFTERNOON HEAT INDEX VALUES ARE EXPECTED TO RANGE FROM 104 TO 108 DEGREES WHILE LOWS TONIGHT STRUGGLE TO FALL BELOW 75 DEGREES. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE HEAT STRESS WILL CONTINUE TO BE ELEVATED THROUGH THURSDAY AND A HEAT ADVISORY MAY NEED TO BE EXTENDED. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 28
In the hours before
Special weather statement, Aug 6, 2:22 PM CDT, 1 hour 17 minutes before
MSZ029-061950-
WEBSTER MS-
222 PM CDT TUE AUG 6 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
222 PM CDT TUE AUG 6 2013
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER BELLEFONTAINE AT 222 PM CDT...MOVING SOUTHEAST AT 15
MPH.
PEOPLE IN CENTRAL WEBSTER COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3354 8908 3353 8909 3353 8918 3352 8923
3351 8930 3347 8936 3366 8949 3372 8930
TIME...MOT...LOC 1922Z 324DEG 13KT 3364 8933
JCSpecial weather statement, Aug 6, 2:57 PM CDT, 42 minutes before
MSZ046-062025-
KEMPER MS-
257 PM CDT TUE AUG 6 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
257 PM CDT TUE AUG 6 2013
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES EAST OF ELECTRIC MILLS AT 257 PM CDT...MOVING
SOUTHEAST AT 15 MPH.
PEOPLE IN SOUTHEASTERN KEMPER COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3258 8838 3258 8839 3258 8843 3282 8853
3289 8835
TIME...MOT...LOC 1957Z 337DEG 15KT 3278 8839
JCSpecial weather statement, Aug 6, 2:58 PM CDT, 41 minutes before
MSZ031>033-039-062045-
OKTIBBEHA MS-NOXUBEE MS-LOWNDES MS-CHOCTAW MS-
258 PM CDT TUE AUG 6 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
258 PM CDT TUE AUG 6 2013
...STRENGTHENING LINE OF THUNDERSTORMS PUSHING THROUGH THE GOLDEN
TRIANGLE REGION...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WIND GUSTS WAS LOCATED FROM CALEDONIA TO 8 MILES NORTHWEST OF
LONGVIEW AT 258 PM CDT...MOVING EAST AT 25 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHEASTERN CHOCTAW...LOWNDES...NORTHEASTERN NOXUBEE AND
SOUTHERN OKTIBBEHA COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3323 8831 3332 8870 3350 8923 3343 8859
3355 8853 3352 8848 3358 8849 3360 8847
3362 8850 3367 8847 3367 8843 3370 8840
3369 8837 3375 8832 3374 8824
TIME...MOT...LOC 1958Z 291DEG 21KT 3367 8835 3339 8848
3345 8902
BYBSpecial weather statement, Aug 6, 3:31 PM CDT, 8 minutes before
MSZ026-062115-
GRENADA MS-
331 PM CDT TUE AUG 6 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
331 PM CDT TUE AUG 6 2013
...STRONG THUNDERSTORM OVER GRENADA...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WIND GUSTS
WAS LOCATED OVER GRENADA AT 331 PM CDT...MOVING EAST SOUTHEAST AT 25
MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN EASTERN GRENADA COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3388 8976 3387 8976 3388 8973 3382 8950
3368 8951 3367 8976 3374 8993 3391 8985
TIME...MOT...LOC 2031Z 291DEG 21KT 3379 8978
BYBSpecial weather statement, Aug 6, 3:39 PM CDT, 0 minutes before
MSZ031-039-062140-
NOXUBEE MS-LOWNDES MS-
339 PM CDT TUE AUG 6 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
339 PM CDT TUE AUG 6 2013
...CLUSTERS OF STRONG THUNDERSTORMS DRIFTING SOUTHEAST ACROS THE
GOLDEN TRIANGLE REGION...
LOOSELY ORGANIZED CLUSTSER OF STRONG THUNDERSTORMS CAPABLE OF
PRODUCING VERY HEAVY RAIN AND GUSTY WINDS UP TO 50 MPH WERE LOCATED
FROM 9 MILES NORTHWEST OF CALEDONIA TO 4 MILES NORTHEAST OF
COOKSVILLE AT 338 PM CDT...GENERALLY MOVING SOUTHEAST AT 20 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS EXPECTED WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN EASTERN LOWNDES AND NORTHEASTERN NOXUBEE COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.
LAT...LON 3296 8834 3296 8835 3298 8839 3367 8847
3367 8843 3370 8840 3369 8837 3375 8832
3375 8825 3368 8825
TIME...MOT...LOC 2038Z 307DEG 18KT 3379 8840 3302 8831
BYBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:01 PM CDT | Flash Flood Warning | JAN | Bolivar | 119 min |
| Aug 5, 7:04 PM CDT | Special Weather Statement | JAN | Madison | 31 min |
| Aug 5, 8:21 PM CDT | Special Weather Statement | JAN | Warren | 59 min |
| Aug 6, 2:22 PM CDT | Special Weather Statement | JAN | Webster | 28 min |
| Aug 6, 2:57 PM CDT | Special Weather Statement | JAN | Kemper | 28 min |
| Aug 6, 2:58 PM CDT | Special Weather Statement | JAN | Lowndes, Oktibbeha | 47 min |
| Aug 6, 3:31 PM CDT | Special Weather Statement | JAN | Grenada | 44 min |
| Aug 6, 4:01 PM CDT | Flash Flood Warning | JAN | Lowndes | 119 min |
| Aug 6, 4:39 PM CDT | Special Weather Statement | JAN | Kemper, Winston | 61 min |
| Aug 6, 4:44 PM CDT | Flash Flood Warning | JAN | Kemper, Neshoba, Noxubee, Winston | 2 hr |
| Aug 6, 5:05 PM CDT | Special Weather Statement | JAN | Newton | 30 min |
| Aug 6, 5:16 PM CDT | Special Weather Statement | JAN | Lauderdale | 44 min |
| Aug 6, 5:34 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 41 min |
| Aug 6, 6:12 PM CDT | Special Weather Statement | JAN | Clarke | 28 min |
| Aug 6, 6:17 PM CDT | Flash Flood Warning | JAN | Lauderdale | 118 min |
| Aug 6, 6:40 PM CDT | Flash Flood Warning | JAN | Kemper, Neshoba, Winston | 95 min |
| Aug 6, 6:42 PM CDT | Special Weather Statement | JAN | Clarke | 38 min |
Nearby
Special Weather Statements in Mississippi, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.